Alert archive / Mississippi / Special Weather Statements in 2021

Special Weather Statement, NWS Mobile, AL

August 1, 2021Jackson County, Mississippi

NWS Mobile, AL issued this special weather statement at Aug 1, 2021, 3:31 PM CDT for Jackson County, Mississippi. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 3:31 PM CDT (20:31 UTC)
Expired
Aug 1, 2021, 4:15 PM CDT
In force
44 min
Issued by
NWS Mobile, AL

County Jackson County, MS

The radar

The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1490 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1490 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

854 
WWUS84 KMOB 012031
SPSMOB

Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Sun Aug 1 2021
 
ALZ263-265-012115-
Mobile Coastal AL-Mobile Central AL-
331 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 415 PM CDT...

At 331 PM CDT, the strong thunderstorm was located over Grand Bay.
This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Grand Bay, Bayou La Batre and Coden. 

LAT...LON 3035 8826 3038 8825 3039 8829 3037 8831
      3039 8831 3040 8834 3039 8835 3040 8836
      3039 8837 3040 8837 3039 8838 3038 8838
      3039 8840 3052 8840 3052 8824 3037 8822
      3036 8825 3032 8826
TIME...MOT...LOC 2031Z 001DEG 4KT 3045 8837 

$$

Black

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 1, 12:52 PM CDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 1, 12:52 PM CDT, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1252 PM CDT Sun Aug 1 2021

.NEAR TERM /Now Through Monday/...Current surface observations
across the area have shown heat indices have climbed into the 105
to 110 range with some localized 112. This has continued the heat
stress expected and the heat advisory should continue through the
afternoon.

Current RGB satellite imagery shows several areas of
rich cumulus cloud fields across the area showing the steadily
increasing moisture. Two areas of convective initiation are
expected over the next couple of hours.

1. Storms will begin along the afternoon seabreeze mainly over
coastal Alabama and the northwest Florida Panhandle. Convective
development appears possible in the next hour or two. These storms
will be slow moving and slowly spread inland throughout the
afternoon. A few strong to possibly severe storms could be
possible from around 2 pm to 7 pm.

2. The second area of development appears over our interior areas
of Alabama and southeast Mississippi. Satellite shows several
areas of cumulus congestus and a couple approaching outflow
boundaries with ongoing strong to severe storms north of our area.
These boundaries will be the primary focus for convective
initiation as they move into the area later this afternoon. Storms
will likely struggle for the first couple of hours given the
drier air aloft but as the profile moistens and better forcing
approaches from the northwest, storms should increase in coverage
and intensity by late afternoon. Areas north of highway 84 will
likely see the best potential for damaging winds as this morning
soundings from Jackson, MS and Birmingham, Al showed some drier
air aloft with rather deep low level moisture. This is a classic
wet microburst signature as DCAPE has climbed to -1000 to -1500
J/kg. With slightly better synoptic forcing leading to better
coverage, a few severe wet microbursts could be possible and a
marginal risk for severe weather has been issued.

After today, the upper trough to our north will continue to slowly
sag southward on Monday brining the better synoptic forcing even
closer to our area. A subtle shortwave will round the base of the
upper trough during the afternoon. At the surface, a weak surface
trough will sag south into the area on Monday with a surface high
over the western Atlantic attempting to nose into the eastern
Gulf. This overall pattern will lock us into a rather moist west
to occasionally southwesterly flow as PWATs soar well above 2.0
inches. Monday will probably be a washout during the afternoon as
the influences of the approaching shortwave lead to numerous
showers and thunderstorms developing across the area. The main
thing will be the potential for heavy rainfall as storms train
over the same locations. With PWATS above 2.0 inches, rainfall
rates could be expected in the 2 to 4 inch per hour range and
some locations could easily pickup that much rain. Luckily these
storms will help keep the heat away as high temperatures will
likely struggle to get out of the 80s. Lows tonight will be warm
given the influx of deep moisture leading to higher dewpoints and
lows in the mid to upper 70s. BB/03

&&

.AVIATION...
18Z issuance...VFR conditions will continue this afternoon except
in the vicinity of any thunderstorms where MVFR to IFR visbys and
cigs could be possible. Strong gusty winds may also accompany the
strongest of storms this afternoon. Scattered to likely storms
will continue into the evening mainly along the highway 84
corridor. Some MVFR cigs could be possible late tonight into early
Monday along and north of highway 84. Winds will remain light and
variable throughout the whole forecast period. High rain chances
arrive tomorrow beginning by mid-morning along the coast then
spreading inland into the afternoon. BB/03

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Heat Advisory until 7 PM CDT this evening for ALZ051>060-261>266.

FL...Heat Advisory until 7 PM CDT this evening for FLZ201>206.

MS...Heat Advisory until 7 PM CDT this evening for MSZ067-075-076-078-
     079.

GM...None.
&&

This product is also available on the web at:
http://weather.gov/mob

In the hours before

Special weather statement, Aug 1, 3:31 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
331 PM CDT Sun Aug 1 2021

ALZ263-265-012115-
Mobile Coastal AL-Mobile Central AL-
331 PM CDT Sun Aug 1 2021

...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHWESTERN MOBILE COUNTY UNTIL 415 PM CDT...

At 331 PM CDT, the strong thunderstorm was located over Grand Bay.
This storm was nearly stationary.

Wind gusts of 40 to 50 mph will be possible with this storm.

Locations impacted include...
Grand Bay, Bayou La Batre and Coden.

LAT...LON 3035 8826 3038 8825 3039 8829 3037 8831
      3039 8831 3040 8834 3039 8835 3040 8836
      3039 8837 3040 8837 3039 8838 3038 8838
      3039 8840 3052 8840 3052 8824 3037 8822
      3036 8825 3032 8826
TIME...MOT...LOC 2031Z 001DEG 4KT 3045 8837

Black

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:04 PM CDTSpecial Marine WarningMOB86 min
Jul 31, 7:24 PM CDTSpecial Weather StatementMOBEscambia66 min
Jul 31, 7:43 PM CDTSpecial Marine WarningMOB92 min
Jul 31, 8:10 PM CDTSpecial Weather StatementMOBEscambia65 min
Jul 31, 10:22 PM CDTSpecial Marine WarningMOB57 min
Jul 31, 11:18 PM CDTSpecial Marine WarningMOB47 min
Jul 31, 11:58 PM CDTSpecial Marine WarningMOB46 min
Aug 1, 6:14 PM CDTSevere Thunderstorm WarningMOBBaldwin, Mobile26 min
Jul 31, 7:00 PM CDTSpecial Weather StatementMOBSanta Rosa45 min
Jul 31, 7:14 PM CDTSpecial Weather StatementMOBOkaloosa61 min
Jul 31, 8:16 PM CDTSpecial Weather StatementMOBEscambia44 min
Jul 31, 8:27 PM CDTSpecial Weather StatementMOBSanta Rosa48 min
Jul 31, 9:18 PM CDTSpecial Weather StatementMOBSanta Rosa57 min
Jul 31, 9:40 PM CDTAreal Flood AdvisoryMOBOkaloosa2 hr
Aug 1, 3:51 PM CDTSpecial Weather StatementMOBPerry39 min
Aug 1, 4:26 PM CDTSevere Thunderstorm WarningMOBGeorge, Perry, Stone18 min
Aug 1, 4:39 PM CDTSpecial Weather StatementMOBWayne51 min
Aug 1, 4:48 PM CDTSpecial Weather StatementMOBStone57 min

Nearby

Special Weather Statements in Mississippi, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.